July  2016, 36(7): 4063-4075. doi: 10.3934/dcds.2016.36.4063

A formula of conditional entropy and some applications

1. 

Wu Wen-Tsun Key Laboratory of Mathematics, USTC, Chinese Academy of Sciences, School of Mathematics, University of Science and Technology of China, Hefei, Anhui 230026, China

Received  June 2015 Revised  November 2015 Published  March 2016

In this paper we establish a formula of conditional entropy and give two examples of applications of the formula.
Citation: Xiaomin Zhou. A formula of conditional entropy and some applications. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 4063-4075. doi: 10.3934/dcds.2016.36.4063
References:
[1]

R. L. Adler, A. G. Konheim and M. H. McAndrew, Topological entropy,, Trans. Amer. Math. Soc., 114 (1965), 309. doi: 10.1090/S0002-9947-1965-0175106-9. Google Scholar

[2]

T. Bogenschütz, Entropy, pressure, and a variational principle for random dynamical systems,, Random Comput. Dynam., 1 (): 99. Google Scholar

[3]

R. Bowen, Topological entropy for noncompact sets,, Trans. Amer. Math. Soc., 184 (1973), 125. doi: 10.1090/S0002-9947-1973-0338317-X. Google Scholar

[4]

M. Brin and A. Katok, On local entropy,, in Geometric Dynamics, 1007 (1981), 30. doi: 10.1007/BFb0061408. Google Scholar

[5]

E. I. Dinaburg, A correlation between topological entropy and metric entropy, (Russian), Dokl. Akad. Nauk SSSR, 190 (1970), 19. Google Scholar

[6]

T. Downarowicz and J. Serafin, Fiber entropy and conditional variational principles in compact non-metrizable spaces,, Fund. Math., 172 (2002), 217. doi: 10.4064/fm172-3-2. Google Scholar

[7]

M. Einsiedler and T. Ward, Ergodic Theory with a View Towards Number Theory,, Graduate Texts in Mathematics, 259 (2011). doi: 10.1007/978-0-85729-021-2. Google Scholar

[8]

C. Fang, W. Huang, Y. Yi and P. Zhang, Dimensions of stable sets and scrambled sets in positive finite entropy systems,, Ergodic Theory Dynam. Systems, 32 (2012), 599. doi: 10.1017/S0143385710000982. Google Scholar

[9]

D. Feng and W. Huang, Variational principles for topological entropies of subsets,, J. Funct. Anal., 263 (2012), 2228. doi: 10.1016/j.jfa.2012.07.010. Google Scholar

[10]

E. Glasner, Ergodic Theory Via Joinings,, Mathematical Surveys and Monographs, 101 (2003). doi: 10.1090/surv/101. Google Scholar

[11]

T. N. T. Goodman, Relating topological entropy and measure entropy,, Bull. London Math. Soc., 3 (1971), 176. doi: 10.1112/blms/3.2.176. Google Scholar

[12]

L. W. Goodwyn, Topological entropy bounds measure-theoretic entropy,, Proc. Amer. Math. Soc., 23 (1969), 679. doi: 10.1090/S0002-9939-1969-0247030-3. Google Scholar

[13]

W. Huang, Stable sets and $\epsilon$-stable sets in positive-entropy systems,, Comm. Math. Phys., 279 (2008), 535. doi: 10.1007/s00220-008-0430-8. Google Scholar

[14]

W. Huang, J. Li and X.D. Ye, Stable sets and mean Li-Yorke chaos in positive entropy systems,, J. Funct. Anal., 266 (2014), 3377. doi: 10.1016/j.jfa.2014.01.005. Google Scholar

[15]

F. Ledrappier and P. Walters, A relativised variational principle for continuous transformations,, J. London Math. Soc.(2), 16 (1977), 568. Google Scholar

[16]

P. D. Liu, A note on the entropy of factors of random dynamical systems,, Ergodic Theory Dynam. Systems, 25 (2005), 593. doi: 10.1017/S0143385704000586. Google Scholar

[17]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms,, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137. Google Scholar

[18]

Y. Kifer, Ergodic Theory of Random Transformations,, Progress in Probability and Statistics, 10 (1986). doi: 10.1007/978-1-4684-9175-3. Google Scholar

[19]

A. N. Kolmogorov, A new metric invariant of transient dynamical systems and automorphisms in Lebesgue spaces, (Russian), Dokl. Akad. Nauk. SSSR (N.S.), 119 (1958), 861. Google Scholar

show all references

References:
[1]

R. L. Adler, A. G. Konheim and M. H. McAndrew, Topological entropy,, Trans. Amer. Math. Soc., 114 (1965), 309. doi: 10.1090/S0002-9947-1965-0175106-9. Google Scholar

[2]

T. Bogenschütz, Entropy, pressure, and a variational principle for random dynamical systems,, Random Comput. Dynam., 1 (): 99. Google Scholar

[3]

R. Bowen, Topological entropy for noncompact sets,, Trans. Amer. Math. Soc., 184 (1973), 125. doi: 10.1090/S0002-9947-1973-0338317-X. Google Scholar

[4]

M. Brin and A. Katok, On local entropy,, in Geometric Dynamics, 1007 (1981), 30. doi: 10.1007/BFb0061408. Google Scholar

[5]

E. I. Dinaburg, A correlation between topological entropy and metric entropy, (Russian), Dokl. Akad. Nauk SSSR, 190 (1970), 19. Google Scholar

[6]

T. Downarowicz and J. Serafin, Fiber entropy and conditional variational principles in compact non-metrizable spaces,, Fund. Math., 172 (2002), 217. doi: 10.4064/fm172-3-2. Google Scholar

[7]

M. Einsiedler and T. Ward, Ergodic Theory with a View Towards Number Theory,, Graduate Texts in Mathematics, 259 (2011). doi: 10.1007/978-0-85729-021-2. Google Scholar

[8]

C. Fang, W. Huang, Y. Yi and P. Zhang, Dimensions of stable sets and scrambled sets in positive finite entropy systems,, Ergodic Theory Dynam. Systems, 32 (2012), 599. doi: 10.1017/S0143385710000982. Google Scholar

[9]

D. Feng and W. Huang, Variational principles for topological entropies of subsets,, J. Funct. Anal., 263 (2012), 2228. doi: 10.1016/j.jfa.2012.07.010. Google Scholar

[10]

E. Glasner, Ergodic Theory Via Joinings,, Mathematical Surveys and Monographs, 101 (2003). doi: 10.1090/surv/101. Google Scholar

[11]

T. N. T. Goodman, Relating topological entropy and measure entropy,, Bull. London Math. Soc., 3 (1971), 176. doi: 10.1112/blms/3.2.176. Google Scholar

[12]

L. W. Goodwyn, Topological entropy bounds measure-theoretic entropy,, Proc. Amer. Math. Soc., 23 (1969), 679. doi: 10.1090/S0002-9939-1969-0247030-3. Google Scholar

[13]

W. Huang, Stable sets and $\epsilon$-stable sets in positive-entropy systems,, Comm. Math. Phys., 279 (2008), 535. doi: 10.1007/s00220-008-0430-8. Google Scholar

[14]

W. Huang, J. Li and X.D. Ye, Stable sets and mean Li-Yorke chaos in positive entropy systems,, J. Funct. Anal., 266 (2014), 3377. doi: 10.1016/j.jfa.2014.01.005. Google Scholar

[15]

F. Ledrappier and P. Walters, A relativised variational principle for continuous transformations,, J. London Math. Soc.(2), 16 (1977), 568. Google Scholar

[16]

P. D. Liu, A note on the entropy of factors of random dynamical systems,, Ergodic Theory Dynam. Systems, 25 (2005), 593. doi: 10.1017/S0143385704000586. Google Scholar

[17]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms,, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137. Google Scholar

[18]

Y. Kifer, Ergodic Theory of Random Transformations,, Progress in Probability and Statistics, 10 (1986). doi: 10.1007/978-1-4684-9175-3. Google Scholar

[19]

A. N. Kolmogorov, A new metric invariant of transient dynamical systems and automorphisms in Lebesgue spaces, (Russian), Dokl. Akad. Nauk. SSSR (N.S.), 119 (1958), 861. Google Scholar

[1]

Ugur G. Abdulla. Wiener's criterion at $\infty$ for the heat equation and its measure-theoretical counterpart. Electronic Research Announcements, 2008, 15: 44-51. doi: 10.3934/era.2008.15.44

[2]

Andrzej Biś. Entropies of a semigroup of maps. Discrete & Continuous Dynamical Systems - A, 2004, 11 (2&3) : 639-648. doi: 10.3934/dcds.2004.11.639

[3]

Vincent Giovangigli, Lionel Matuszewski. Structure of entropies in dissipative multicomponent fluids. Kinetic & Related Models, 2013, 6 (2) : 373-406. doi: 10.3934/krm.2013.6.373

[4]

Mickaël Crampon. Entropies of strictly convex projective manifolds. Journal of Modern Dynamics, 2009, 3 (4) : 511-547. doi: 10.3934/jmd.2009.3.511

[5]

Peng Sun. Measures of intermediate entropies for skew product diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2010, 27 (3) : 1219-1231. doi: 10.3934/dcds.2010.27.1219

[6]

Eduard Feireisl. Relative entropies in thermodynamics of complete fluid systems. Discrete & Continuous Dynamical Systems - A, 2012, 32 (9) : 3059-3080. doi: 10.3934/dcds.2012.32.3059

[7]

Ansgar Jüngel, Ingrid Violet. First-order entropies for the Derrida-Lebowitz-Speer-Spohn equation. Discrete & Continuous Dynamical Systems - B, 2007, 8 (4) : 861-877. doi: 10.3934/dcdsb.2007.8.861

[8]

Welington Cordeiro, Manfred Denker, Xuan Zhang. On specification and measure expansiveness. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 1941-1957. doi: 10.3934/dcds.2017082

[9]

Welington Cordeiro, Manfred Denker, Xuan Zhang. Corrigendum to: On specification and measure expansiveness. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3705-3706. doi: 10.3934/dcds.2018160

[10]

Petr Kůrka. On the measure attractor of a cellular automaton. Conference Publications, 2005, 2005 (Special) : 524-535. doi: 10.3934/proc.2005.2005.524

[11]

Tomasz Downarowicz, Yonatan Gutman, Dawid Huczek. Rank as a function of measure. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2741-2750. doi: 10.3934/dcds.2014.34.2741

[12]

Zari Dzalilov, Iradj Ouveysi, Alexander Rubinov. An extended lifetime measure for telecommunication network. Journal of Industrial & Management Optimization, 2008, 4 (2) : 329-337. doi: 10.3934/jimo.2008.4.329

[13]

Barbara Brandolini, Francesco Chiacchio, Cristina Trombetti. Hardy type inequalities and Gaussian measure. Communications on Pure & Applied Analysis, 2007, 6 (2) : 411-428. doi: 10.3934/cpaa.2007.6.411

[14]

Oliver Jenkinson. Every ergodic measure is uniquely maximizing. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 383-392. doi: 10.3934/dcds.2006.16.383

[15]

Neil S. Trudinger, Xu-Jia Wang. Quasilinear elliptic equations with signed measure. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 477-494. doi: 10.3934/dcds.2009.23.477

[16]

Hayden Schaeffer, John Garnett, Luminita A. Vese. A texture model based on a concentration of measure. Inverse Problems & Imaging, 2013, 7 (3) : 927-946. doi: 10.3934/ipi.2013.7.927

[17]

Jane Hawkins, Michael Taylor. The maximal entropy measure of Fatou boundaries. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4421-4431. doi: 10.3934/dcds.2018192

[18]

M. Baake, P. Gohlke, M. Kesseböhmer, T. Schindler. Scaling properties of the Thue–Morse measure. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 4157-4185. doi: 10.3934/dcds.2019168

[19]

Xiangfeng Yang. Stability in measure for uncertain heat equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-8. doi: 10.3934/dcdsb.2019152

[20]

Tomasz Szarek, Mariusz Urbański, Anna Zdunik. Continuity of Hausdorff measure for conformal dynamical systems. Discrete & Continuous Dynamical Systems - A, 2013, 33 (10) : 4647-4692. doi: 10.3934/dcds.2013.33.4647

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (14)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]